U.S. doctors online nowAsk doctors free
MD
A female asked:

Mirena (levonorgestrel) was put in 6 years ago for very heavy periods. not needed for birth control bc i had tubes tied. now i have hormonal acne. is the iud to blame?

1 doctor answer1 doctor weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 22 years experience
IUD expired: Your Mirena (levonorgestrel) IUD expired last year. It is only good for five years. If your acne recently appeared it is not likely from Mirena (levonorgestrel) now that it has expired. It needs to be removed at this point.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 18, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.